Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Homeomorphisms of Hilbert cube manifolds


Author: T. A. Chapman
Journal: Trans. Amer. Math. Soc. 182 (1973), 227-239
MSC: Primary 57A20
DOI: https://doi.org/10.1090/S0002-9947-1973-0372863-8
MathSciNet review: 0372863
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown in this paper that the homeomorphism group of any compact Hubert cube manifold is locally contractible. The proof uses some standard infinite-dimensional techniques along with an infinite-dimensional version of the torus-homeomorphism idea which was used by Edwards and Kirby to establish a corresponding finite-dimensional result.


References [Enhancements On Off] (What's this?)

  • [1] R. D. Anderson, On topological infinite deficiency, Michigan Math. J. 14 (1967), 365-383. MR 35 #4893. MR 0214041 (35:4893)
  • [2] R. D. Anderson and R. M. Schori, Factors of infinite-dimensional manifolds, Trans. Amer. Math. Soc. 142 (1969), 315-330. MR 39 #7631. MR 0246327 (39:7631)
  • [3] R. Arens, Topologies for homeomorphism groups, Amer. J. Math. 68 (1946), 593-610. MR 8, 479. MR 0019916 (8:479i)
  • [4] W. Barit, Some properties of certain subsets of infinite-dimensional spaces, Doctoral Dissertation, Louisiana State University, Baton Rouge, La., 1971.
  • [5] M. Brown, Locally flat imbeddings of topological manifolds, Ann. of Math. (2) 75 (1962), 331-341. MR 24 #A3637. MR 0133812 (24:A3637)
  • [6] T. A. Chapman, Dense sigma-compact subsets of infinite-dimensional manifolds, Trans. Amer. Math. Soc. 154 (1971), 399-426. MR 44 #1058. MR 0283828 (44:1058)
  • [7] T. A. Chapman, On the structure of Hilbert cube manifolds, Compositio Math. 24 (1972), 329-353. MR 0305432 (46:4562)
  • [8] -, Canonical extensions of homeomorphisms, General Topology and Appl. 2 (1972), 227-247. MR 0310826 (46:9924)
  • [9] -, On some applications of infinite-dimensional manifolds to the theory of shape, Fund. Math. 76 (1972), 181-193. MR 0320997 (47:9530)
  • [10] -, Topological invariance of Whitehead torsion (preprint).
  • [11] R. D. Edwards and R. C. Kirby, Deformations of spaces of imbeddings, Ann. of Math. (2) 93 (1971), 63-88. MR 44 # 1032. MR 0283802 (44:1032)
  • [12] J. F. P. Hudson, Piecewise linear topology, Benjamin, New York, 1969. MR 40 # 2094. MR 0248844 (40:2094)
  • [13] R. C. Kirby and L. C. Siebenmann, On the triangulation of manifolds and the Hauptvermutung, Bull. Amer. Math. Soc. 75 (1969), 742-749. MR 39 #3500. MR 0242166 (39:3500)
  • [14] J. E. West, Infinite products which are Hilbert cubes, Trans. Amer. Math. Soc. 150 (1970), 1-25. MR 42 #1055. MR 0266147 (42:1055)
  • [15] R. Y. T. Wong, On homeomorphisms of certain infinite-dimensional spaces, Trans. Amer. Math. Soc. 128 (1967), 148-154. MR 35 #4892. MR 0214040 (35:4892)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A20

Retrieve articles in all journals with MSC: 57A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0372863-8
Keywords: Hubert cube manifold, Z-set, ambient isotopy
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society